IEEE Transactions on Automatic Control

Issue 6 • December 1981

Filter Results

Displaying Results 1 - 21 of 21
  • [Front cover and table of contents]

    Publication Year: 1981, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (173 KB)
    Freely Available from IEEE
  • Two equivalent approaches in the decentralized control of linear systems

    Publication Year: 1981, Page(s):1283 - 1285
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (285 KB)

    A fundamental problem for the study of the decentralized control ofN-channel systems is theD-controllability. This problem is solved with the methods of the polynomial matrix system theory, from which the relation to the controllability of the cascade connection of two systems immediately follows. Next, this solution is proved to be equivalent to the one achieved with the met... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Lower bounds on the solution of Lyapunov matrix and algebraic Riccati equations

    Publication Year: 1981, Page(s):1288 - 1290
    Cited by:  Papers (25)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (260 KB)

    In this note various lower bounds for all the eigenvalues of the solution matrixKof the Lyapunov matrix equation are established. A special case of this result is a generalization of that presented in [1]-[3], where lower bounds for the maximum and minimum eigenvalues ofKare given. Moreover, the approach used here enables one to establish various lower bounds for some of the ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Eigenvalue bounds in the Lyapunov and Riccati matrix equations

    Publication Year: 1981, Page(s):1290 - 1291
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (164 KB)

    Two related theorems of Strang [1] are extended to provide upper and lower bounds on the eigenvalues of the Lyapunov and Riccati matrices, given byQ=AB^{H}+BAandR=AB^{H}+BA+2AHA, whereAandHare Hermitian, positive definite, complex matrices. We discuss inversion to obtain eigenvalue bounds on the matrixAfor the usual case in whichQ , R View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On reliability of prediction in linear models

    Publication Year: 1981, Page(s):1297 - 1299
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (285 KB)

    For a linear noisy system assume an estimatehat{beta}of the unknown parameter vector was obtained from a certain past data on inputs and outputs of the system. The prediction of the output for any input vectorxis a linear combination ofxandhat{beta}. The question of concern is: For what - values of the inputs would the error in their predicted outputs be... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comment on "On selecting a low-order model using the dominant mode concept"

    Publication Year: 1981, Page(s): 1301
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (112 KB)

    In the above-mentioned paper [1], the authors presented a criterion for selecting the order of a low-order system to approximate a high-order model. Their criterion is very similar to what has been presented before in [2] and [3]. The authors claimed that the extension to handle systems with complex eigenvalues [3] is incorrect. Also, they used examples to show the superiority of their criterion. ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Authors' reply

    Publication Year: 1981, Page(s):1301 - 1302
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (203 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A complex variable approach to the analysis of linear multivariable feedback systems [Book reviews]

    Publication Year: 1981, Page(s):1302 - 1304
    Request permission for commercial reuse | |PDF file iconPDF (308 KB)
    Freely Available from IEEE
  • [Back cover]

    Publication Year: 1981, Page(s): 0
    Request permission for commercial reuse | |PDF file iconPDF (2782 KB)
    Freely Available from IEEE
  • Realization and reduction of Markovian models from nonstationary data

    Publication Year: 1981, Page(s):1225 - 1231
    Cited by:  Papers (24)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (488 KB)

    The realization of Markovian models for nonstationary processes generated by time invariant linear systems is considered. A model is obtained by constructing an orthogonal finite-step predictor for the process. Optimal model approximation by order reduction is naturally defined in this framework. The construction and reduction of Markovian models from multiple data records and the numerical consid... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Explicit solutions of the discrete-time Lyapunov matrix equation and Kalman-Yakubovich equations

    Publication Year: 1981, Page(s):1291 - 1294
    Cited by:  Papers (39)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (440 KB)

    A general solution for the nonsquare nonsymmetric Lyapunov matrix equation in a canonical form is presented. The solution is shown to be a Toeplitz matrix which may be calculated using the backwards Levinson algorithm This solution is then applied to the Kalman-Yakubovich equations to derive a method for generating strictly positive-real functions via the positive-real lemma. This latter result ha... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A process-model control for linear systems with delay

    Publication Year: 1981, Page(s):1261 - 1269
    Cited by:  Papers (248)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (912 KB)

    This paper is concerned with linear systems containing time delay in control. A process-model control which utilizes a mathematical model of the process in the minor feedback loop around the conventional controller to overcome delay is developed. A new process-model control system which can yield zero steady-state error and desired transient responses to step disturbances and arbitrary initial con... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Two lower bounds on the covariance for nonlinear estimation problems

    Publication Year: 1981, Page(s):1294 - 1297
    Cited by:  Papers (14)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (472 KB)

    Two Convariance lower bounds for nonlinear state estimation problems are presented. These bounds are based upon the Cramer-Rao bound for treating nuisance parameters and they can be applied to filtering, smoothing, and prediction problems. The tightness of these bounds are examined using a nonlinear system where the recursive equation for covariance computation can be obtained. These results are a... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • AR and ARMA identification algorithms of Levinson type: An innovations approach

    Publication Year: 1981, Page(s):1243 - 1261
    Cited by:  Papers (39)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (1600 KB)

    Fast recursive-in-time identification procedures for both AR and ARMA processes (e.g., Chandrasekhar, square root algorithms,... ) have been available for a few years. These algorithms realize the desired transfer functions in the classical polynomial or rational form. On the other hand, the synthesis of polynomial and rational transfer functions in lattice and ladder form has fostered great inter... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Minimal-time minimal-order deadbeat regulator with internal stability

    Publication Year: 1981, Page(s):1276 - 1282
    Cited by:  Papers (29)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (704 KB)

    This paper is concerned with the output deadbeat (finite settling time) regulation with internal stability for linear discrete-time multivariable systems. The two cases are treated separately; the one is the regulation by state feedback and the other is the regulation through function observers. For both cases, the basic solvability conditions, the minimal settling time and the characterizations o... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A system theoretic interpretation for GCD extraction

    Publication Year: 1981, Page(s):1273 - 1276
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (448 KB)

    A new algorithm for the GCD extraction of a set of polynomial matrices is given. The approach is based on system theoretic notions of feedback. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An existence theorem for observers of bilinear systems

    Publication Year: 1981, Page(s):1299 - 1300
    Cited by:  Papers (44)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (216 KB)

    Under suitable "uniformity" assumptions, the existence of nonlinear state observers with exponentially decaying error for bilinear systems is proved to be equivalent to that of observers whose corresponding error dynamics is linear with respect to the error. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Viability of methods for generating stable reduced order models

    Publication Year: 1981, Page(s):1285 - 1286
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (224 KB)

    Various methods for generating stable reduced order models are shown to have a serious disadvantage, in that the reduced model may approximate the nondominant poles of the system and hence lead to erroneous approximations. An example is given to compare these methods with the standard Pade approximation method for which this disadvantage does not exist. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Criterion for the convergence of the solution of the Riccati differential equation

    Publication Year: 1981, Page(s):1232 - 1242
    Cited by:  Papers (49)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (1064 KB)

    The optimal control problem for a linear system with a quadratic cost function leads to the matrix Riccati differential equation. The convergence of the solution of this equation for increasing time interval is investigated as a function of the final state penalty matrix. A necessary and sufficient condition for convergence is derived for stabilizable systems, even if the output in the cost functi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Global convergence for adaptive one-step-ahead optimal controllers based on input matching

    Publication Year: 1981, Page(s):1269 - 1273
    Cited by:  Papers (34)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (440 KB)

    This paper establishes global convergence for adaptive one-step-ahead optimal controllers applied to a class of linear discrete time single-input single-output systems. The class of systems includes all stable systems whether they are minimum phase or not, all minimum phase systems whether they are stable or not, and some unstable nonminimum phase systems. The key substantive assumption is that th... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Routh approximant state space reduced order models for systems with uncontrollable modes

    Publication Year: 1981, Page(s):1286 - 1288
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract |PDF file iconPDF (288 KB)

    The problem of deriving time domain reduced order models to systems which are not completely state controllable is considered, and the procedure does not involve the computation of eigenvaiues and eigenvectors of the high-order system. The details are explained and illustrated via a numerical example. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame